AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Maximum Entropy of Cycles of Even Period
Deborah M. King, University of New South Wales, Sydney, NSW, Australia, and John B. Strantzen, La Trobe University, Bundoora, Victoria, Australia
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
2001; 59 pp; softcover
Volume: 152
ISBN-10: 0-8218-2707-3
ISBN-13: 978-0-8218-2707-9
List Price: US$46
Individual Members: US$27.60
Institutional Members: US$36.80
Order Code: MEMO/152/723
[Add Item]

A finite fully invariant set of a continuous map of the interval induces a permutation of that invariant set. If the permutation is a cycle, it is called its orbit type. It is known that Misiurewicz-Nitecki orbit types of period \(n\) congruent to \(1 \pmod 4\) and their generalizations to orbit types of period \(n\) congruent to \(3 \pmod 4\) have maximum entropy amongst all orbit types of odd period \(n\) and indeed amongst all \(n\)-permutations for \(n\) odd. We construct a family of orbit types of period \(n\) congruent to \(0\pmod 4\) which attain maximum entropy amongst \(n\)-cycles.

Readership

Graduate students and research mathematicians interested in dynamical systems and ergodic theory.

Table of Contents

  • Introduction
  • Preliminaries
  • Some useful properties of the induced matrix of a maximodal permutation
  • The family of orbit types
  • Some easy lemmas
  • Two inductive lemmas
  • The remaining case
  • References
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia